Alert archive / South Dakota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 108, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 29, 2012, 10:04 AM CDT for 8 counties in South Dakota. It was in force for 56 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2012, 10:04 AM CDT (15:04 UTC)
- Expired
- Jun 29, 2012, 11:00 AM CDT
- In force
- 56 min
- Issued by
- NWS Aberdeen, SD
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Campbell County, SD, Edmunds County, SD, Faulk County, SD, Hand County, SD, Hyde County, SD, McPherson County, SD, Potter County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 66 km from the middle of the area, began a volume at 15:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 10:18 AM CDT | TSTM WND GST 60 | 7 S Faulkton, SD | STRONG WIND GUSTS TO 60 MPH WITH HEAVY RAIN |
| Jun 29, 10:30 AM CDT | TSTM WND GST 60 | Orient, SD | REPORT FROM ORIENT FIRE CHIEF RELAYED BY FAULK COUNTY SHERRIF OF 60 MPH GUSTS...ALSO NO POWER IN ORIENT |
| Jun 29, 10:40 AM CDT | TSTM WND GST 60 | Miranda, SD | 60 MPH GUSTS REPORTED NEAR MIRANDA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 3.1 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 444 J/kg
- Mixed-layer CIN
- -507 J/kg
- Mixed-layer LCL
- 1747 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
455
WUUS53 KABR 291504
SVRABR
SDC021-045-049-059-069-089-107-129-291600-
/O.NEW.KABR.SV.W.0108.120629T1504Z-120629T1600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
1004 AM CDT FRI JUN 29 2012
THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CAMPBELL COUNTY IN NORTH CENTRAL SOUTH DAKOTA...
EDMUNDS COUNTY IN NORTH CENTRAL SOUTH DAKOTA...
FAULK COUNTY IN NORTH CENTRAL SOUTH DAKOTA...
NORTHERN HAND COUNTY IN CENTRAL SOUTH DAKOTA...
NORTHEASTERN HYDE COUNTY IN CENTRAL SOUTH DAKOTA...
SOUTHWESTERN MCPHERSON COUNTY IN NORTH CENTRAL SOUTH DAKOTA...
NORTHEASTERN POTTER COUNTY IN NORTH CENTRAL SOUTH DAKOTA...
NORTHEASTERN WALWORTH COUNTY IN NORTH CENTRAL SOUTH DAKOTA...
* UNTIL 1100 AM CDT
* AT 959 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM EUREKA TO LOYALTON TO 6 MILES
WEST OF POLO...MOVING NORTHEAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ROSCOE...POLO AND NORBECK AROUND 1010 AM CDT...
FAULKTON AROUND 1015 AM CDT...
ORIENT AROUND 1020 AM CDT...
MIRANDA AROUND 1035 AM CDT...
PEMBROOK COLONY...IPSWICH AND CRESBARD AROUND 1040 AM CDT...
ROCKHAM...PLAINVIEW COLONY...DEVOE AND CRAVEN CORNER AROUND 1050 AM
CDT...
THIS WARNING INCLUDES HIGHWAY 212 BETWEEN MILE MARKERS 247 AND 294.
THIS WARNING INCLUDES HIGHWAY 12 BETWEEN MILE MARKERS 227 AND 271.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS
PASSED.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 4577 9909 4540 9882 4468 9872 4464 9941
4513 9957 4561 9989
TIME...MOT...LOC 1503Z 239DEG 23KT 4572 9962 4524 9926
4480 9920
WIND...HAIL 60MPH 1.00IN
$$
FOWLE4 follow-up statements
005
WWUS53 KABR 291515
SVSABR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
1015 AM CDT FRI JUN 29 2012
SDC021-107-129-291525-
/O.CAN.KABR.SV.W.0108.000000T0000Z-120629T1600Z/
POTTER SD-CAMPBELL SD-WALWORTH SD-
1015 AM CDT FRI JUN 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WALWORTH...
SOUTHEASTERN CAMPBELL AND NORTHEASTERN POTTER COUNTIES IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED OR MOVED
OUT OF THE WARNED AREA.
LAT...LON 4512 9942 4565 9967 4577 9909 4540 9882
4468 9872 4464 9941
TIME...MOT...LOC 1515Z 239DEG 23KT 4569 9945 4528 9917
4467 9912
$$
SDC045-049-059-069-089-291600-
/O.CON.KABR.SV.W.0108.000000T0000Z-120629T1600Z/
MCPHERSON SD-HYDE SD-HAND SD-FAULK SD-EDMUNDS SD-
1015 AM CDT FRI JUN 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EDMUNDS...
FAULK...NORTHERN HAND...NORTHEASTERN HYDE AND SOUTHWESTERN MCPHERSON
COUNTIES UNTIL 1100 AM CDT...
AT 1013 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM HILLSVIEW TO LOYALTON TO 8 MILES
SOUTH OF POLO...MOVING NORTHEAST AT 25 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
ORIENT AROUND 1020 AM CDT...
MIRANDA AROUND 1035 AM CDT...
PEMBROOK COLONY...IPSWICH AND CRESBARD AROUND 1040 AM CDT...
PLAINVIEW COLONY...DEVOE AND CRAVEN CORNER AROUND 1050 AM CDT...
ROCKHAM AROUND 1055 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4512 9942 4565 9967 4577 9909 4540 9882
4468 9872 4464 9941
TIME...MOT...LOC 1515Z 239DEG 23KT 4569 9945 4528 9917
4467 9912
WIND...HAIL 60MPH 1.00IN
$$
FOWLE769
WWUS53 KABR 291523
SVSABR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
1023 AM CDT FRI JUN 29 2012
SDC045-049-059-069-089-291600-
/O.CON.KABR.SV.W.0108.000000T0000Z-120629T1600Z/
MCPHERSON SD-HYDE SD-HAND SD-FAULK SD-EDMUNDS SD-
1023 AM CDT FRI JUN 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EDMUNDS...
FAULK...NORTHERN HAND...NORTHEASTERN HYDE AND SOUTHWESTERN MCPHERSON
COUNTIES UNTIL 1100 AM CDT...
AT 1022 AM CDT...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES EAST OF
HILLSVIEW TO 8 MILES SOUTHWEST OF PEMBROOK COLONY TO 6 MILES SOUTH OF
POLO...MOVING NORTHEAST AT 25 MPH.
IN ADDITION...AT 1020 AM 60 MPH WINDS WERE REPORTED 6 SOUTH OF
FAULKTON WITH THESE STORMS.
SEVERE THUNDERSTORMS WILL BE NEAR...
MIRANDA AROUND 1035 AM CDT...
PEMBROOK COLONY...IPSWICH AND CRESBARD AROUND 1040 AM CDT...
PLAINVIEW COLONY...DEVOE AND CRAVEN CORNER AROUND 1050 AM CDT...
ROCKHAM AROUND 1055 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4512 9942 4565 9967 4577 9909 4540 9882
4468 9872 4464 9941
TIME...MOT...LOC 1523Z 239DEG 23KT 4572 9938 4531 9911
4470 9906
WIND...HAIL 60MPH <.75IN
$$
FOWLE740
WWUS53 KABR 291530
SVSABR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
1030 AM CDT FRI JUN 29 2012
SDC089-291540-
/O.CAN.KABR.SV.W.0108.000000T0000Z-120629T1600Z/
MCPHERSON SD-
1030 AM CDT FRI JUN 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MCPHERSON COUNTY
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED OR MOVED
OUT OF THE WARNED AREA.
LAT...LON 4510 9935 4546 9945 4547 9887 4540 9882
4468 9872 4464 9938
TIME...MOT...LOC 1530Z 239DEG 23KT 4547 9909 4529 9905
4468 9901
$$
SDC045-049-059-069-291600-
/O.CON.KABR.SV.W.0108.000000T0000Z-120629T1600Z/
HYDE SD-HAND SD-FAULK SD-EDMUNDS SD-
1030 AM CDT FRI JUN 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
EDMUNDS...FAULK...NORTHERN HAND AND NORTHEASTERN HYDE COUNTIES UNTIL
1100 AM CDT...
AT 1026 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM IPSWICH TO 8 MILES SOUTHWEST OF
PEMBROOK COLONY TO 8 MILES SOUTH OF POLO...MOVING NORTHEAST AT 25
MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
IPSWICH AROUND 1035 AM CDT...
PEMBROOK COLONY...MIRANDA AND CRESBARD AROUND 1040 AM CDT...
DEVOE AND CRAVEN CORNER AROUND 1050 AM CDT...
ROCKHAM AROUND 1055 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4510 9935 4546 9945 4547 9887 4540 9882
4468 9872 4464 9938
TIME...MOT...LOC 1530Z 239DEG 23KT 4547 9909 4529 9905
4468 9901
WIND...HAIL 60MPH 1.00IN
$$634
WWUS53 KABR 291600
SVSABR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
1100 AM CDT FRI JUN 29 2012
SDC045-049-059-069-291610-
/O.EXP.KABR.SV.W.0108.000000T0000Z-120629T1600Z/
HYDE SD-HAND SD-FAULK SD-EDMUNDS SD-
1100 AM CDT FRI JUN 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL EDMUNDS...FAULK...
NORTHERN HAND AND NORTHEASTERN HYDE COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 4510 9935 4546 9945 4547 9887 4540 9882
4468 9872 4464 9938
TIME...MOT...LOC 1530Z 239DEG 23KT 4547 9909 4529 9905
4468 9901
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 9:19 AM CDT, 45 minutes earlier.
Area forecast discussion, Jun 29, 9:19 AM CDT, 45 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 919 AM CDT FRI JUN 29 2012 .UPDATE... NO CHANGES PLANNED TO THE MAX TEMPERATURE FORECAST TODAY. MORNING WARM UP WILL BE HAMPERED FOR A FEW HOURS DUE TO CONVECTIVE CLOUDINESS AND RAINFALL...PARTICULARLY ACROSS THE WESTERN AND CENTRAL TWO-THIRDS OF THE CWA. UPDATED WX/POP/QPF GRIDS TO TRY AND BETTER TIME THE ONGOING BATCH OF SHOWERS AND THUNDERSTORMS WORKING THROUGH THE WESTERN FORECAST ZONES. WILL MAKE ADDITIONAL UPDATES TO THE WX/POP GRIDS AS NEEDED TODAY. UPDATES ARE OUT. && .PREVIOUS DISCUSSION... .SHORT TERM...TODAY THROUGH SUNDAY LOW LEVEL MOISTURE IS BEGINNING TO RETURN TO THE REGION AS A PLUME OF HIGHER DEWPOINTS IS CREEPING NORTHWEST INTO THE AREA. DEWPOINTS ARE CURRENTLY IN THE 70S ACROSS CENTRAL AND EASTERN NEBRASKA. THERE IS A NOTABLE SHORTWAVE TRACKING EAST ACROSS SOUTHEAST MONTANA AND ABOUT READY TO ENTER THE DAKOTAS. SFC BOUNDARY ALSO LAYED UP ACROSS THE SOUTH DAKOTA/NEBRASKA BORDER. ALONG THIS SURFACE BOUNDARY...THUNDERSTORMS HAVE DEVELOPED OVER THE PAST HOUR. THUS FAR THEY HAVE REMAINED ACROSS SOUTH CENTRAL SOUTH DAKOTA IN UNR CWA BUT EARLY SIGNS OF ADDITIONAL DEVELOPMENT ACROSS THE SOUTHWEST CWA ON RADAR AND SATELLITE IMAGERY. CONVECTIVE TRENDS TODAY AND TOMORROW RATHER DIFFICULT TO NAIL DOWN AND FORECASTER CONFIDENCE IS FAIRLY LOW IN PINPOINTING EXACT TIMING AND PLACEMENT OF ANY STORMS. IT DOES APPEAR THERE COULD BE ADDITIONAL DEVELOPMENT LATER THIS MORNING AS AFOREMENTIONED SHORTWAVE ROLLS THROUGH THE AREA. THERE WILL BE ENOUGH INSTABILITY TO TAP INTO AS WELL AS SHEAR. 06Z NAM SUGGESTING ADDITIONAL DEVELOPMENT LATER THIS MORNING ACROSS NORTH CENTRAL SD AS THE MAIN SHORTWAVE ENERGY MOVES IN. EVIDENCE OF THIS ALREADY WITH SHOWERS AND A FEW STORMS ACROSS SOUTHEAST MONTANA. PAST FEW RUNS OF THE HRRR ALSO SHOWING A CLUSTER OF SHOWERS AND STORMS ROLLING EAST ACROSS NORTHERN SOUTH DAKOTA AND SOUTHERN NORTH DAKOTA THROUGH THE MORNING ASSOCIATED WITH THE SHORTWAVE ENERGY. HAVE INCREASED POPS FOR THE MORNING HOURS. CONVECTION POSSIBLE ON SATURDAY AS WELL...BUT ONCE AGAIN A DIFFICULT FORECAST TO NAIL DOWN. WILL HAVE INSTABILITY AND SHEAR PRESENT ONCE AGAIN...BUT IT DOES NOT APPEAR THERE WILL BE A NOTEWORTHY WAVE AS COMPARED TO TODAY. A SFC COLD FRONT WILL BE DROPPING SOUTHEAST THROUGH THE DAKOTAS AND IT WILL PROBABLY HAVE TO BE THIS SURFACE CONVERGENCE THAT WILL HAVE TO GET STORMS GOING. MODELS ARE STILL HAVING A TOUGH TIME DETERMINING JUST HOW FAR SOUTHEAST IT REACHES BY 00Z SUNDAY. THIS WILL HAVE A HUGE EFFECT ON POPS. .LONG TERM...SUNDAY NIGHT THROUGH THURSDAY AN UPPER LEVEL RIDGE WILL REMAIN OVER THE REGION THROUGH THE ENTIRE EXTENDED PERIOD...WITH JUST A COUPLE OF SHORT PERIODS OF THE RIDGE GETTING DAMPENED A BIT BY A PASSING SHORTWAVE. CURRENTLY LOOKS AS THOUGH THIS WILL HAPPEN MONDAY NIGHT...TUESDAY NIGHT...AND TOWARD THE VERY END OF THE PERIOD. A SURFACE FRONTAL BOUNDARY WILL ACCOMPANY THE FIRST WAVE...AND LOOKS TO BRING A CHANCE OF PRECIPITATION MONDAY AFTERNOON AND MONDAY NIGHT. ANOTHER FRONTAL BOUNDARY APPROACHES ON TUESDAY...WITH ANOTHER CHANCE OF PRECIPITATION TUESDAY NIGHT. THE MODELS THEN DIVERGE SOME TOWARD THE LATTER PART OF THE PERIOD...SO HAVE GENERALLY STUCK CLOSE TO THE ALLBLEND SOLUTION. WILL KEEP ALL OF THE PRECIPITATION MENTION AS THUNDERSTORMS AS DECENT INSTABILITY DEVELOPS WITH EACH BOUNDARY AND WAVE. HOWEVER...WILL KEEP POPS IN THE SLIGHT CHANCE TO LOW CHANCE CATEGORIES AS IT DOES APPEAR THERE WILL BE A DECENT CAP IN PLACE IN ASSOCIATION WITH THE STRONG UPPER RIDGE. TEMPERATURES WILL CONTINUE TO BE ABOVE NORMAL UNDER THE UPPER LEVEL RIDGE...WITH H85 TEMPERATURES IN THE MID TO UPPER 20S CELSIUS. THIS SHOULD RESULT IN SURFACE TEMPERATURES IN THE 90S DURING THE AFTERNOON HOURS...WITH OVERNIGHT LOWS MAINLY IN THE LOWER TO MID 70S. && .AVIATION... 12Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS SHOWERS AND THUNDERSTORMS WILL SPREAD FROM WEST TO EAST ACROSS THE AREA DURING THE MORNING AND EARLY TO MID AFTERNOON HOURS. AT THIS TIME...IT DOES NOT APPEAR THAT THE STORMS WILL BE SEVERE...BUT LIGHTNING AND BRIEF GUSTY WINDS ARE POSSIBLE. CIGS AND VSBYS SHOULD REMAIN VFR...WITH THE PRECIPITATION EXPECTED TO EXIT THE EASTERN CWA BY LATE AFTERNOON. VFR CONDITIONS WILL THEN PREVAIL THROUGH THE NIGHTTIME HOURS. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...DORN SHORT TERM...TMT LONG TERM...PARKIN AVIATION...PARKIN WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Jun 29, 4:50 AM CDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 450 AM CDT FRI JUN 29 2012 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-301000- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 450 AM CDT FRI JUN 29 2012 /350 AM MDT FRI JUN 29 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA TODAY. A FEW STORMS COULD BECOME STRONG TO SEVERE WITH LARGE HAIL AND GUSTY WINDS BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE ON SATURDAY AS WELL...A FEW OF WHICH COULD BECOME STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. TMT
In the hours before
Special weather statement, Jun 29, 9:18 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 918 AM CDT FRI JUN 29 2012 SDZ004-005-009-010-016-017-291515- CAMPBELL-EDMUNDS-FAULK-MCPHERSON-POTTER-WALWORTH- 918 AM CDT FRI JUN 29 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CAMPBELL... EASTERN WALWORTH...EDMUNDS...NORTHEASTERN POTTER...NORTHWESTERN FAULK AND WESTERN MCPHERSON COUNTIES UNTIL 1015 AM CDT... AT 915 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF POLLOCK TO SELBY TO LEBANON...MOVING EAST AT 45 MPH. A FEW LOCATIONS IN THE ADVISORY INCLUDE MOUND CITY...JAVA... TOLSTOY...HERREID...ONAKA...BOWDLE...ARTAS...NORBECK...LOYALTON... HILLSVIEW...HOSMER...EUREKA...ROSCOE...PEMBROOK COLONY AND IPSWICH. WINDS AROUND 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && FOWLE
Local storm report, Jun 29, 9:47 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
947 AM CDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 AM HAIL 5 W SENECA 45.06N 99.61W
06/29/2012 E0.70 INCH POTTER SD PUBLIC
PEA TO DIME SIZED HAIL AND WINDS TO 40 MPH.
&&
EVENT NUMBER ABR1200266
TMKThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:41 AM CDT | Severe Thunderstorm Warning | ABR | Dewey | 49 min |
| Jun 29, 8:13 AM CDT | Severe Thunderstorm Warning | ABR | Corson, Dewey | 34 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.